MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05840-LWS-SC
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "iabc abrasion/rupture.She placed me on speaker with the md.A large amount of blood was noted in the helium drive line immediately after insertion on initiation ofpumping.Alarms were noted on the pump.Md discussed why this could occur and commented that he noteddifficulty during insertion due to severe iliac disease".Additional information states that the information catheter was removed and not replaced.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The serial number recorded on the complaint report matches the serial number on the returned sample.Returned for investigation was a 40cc 8fr fiberoptix ultra (sc) intra-aortic balloon catheter (iabc) with the original packaging label that matches the serial number of the returned sample.The sample was returned in the ups shipping box and was in a sealed bio-hazard bag.Returned with the sample was supplied 40cc inflation driveline tubing; dried/liquid blood was noted within the returned inflation driveline tubing.Upon return, the iabc bladder was noted withdrawn through the teflon sheath and the sheath was noted on the section of the iabc bladder membrane; the sheath sidearm was noted cut and the remaining length of the sidearm was not returned with the sample.The iabc short driveline tubing was noted cut; the remaining length of the cut short driveline tubing including the one-way valve was noted connected to the returned inflation driveline tubing and the one-way valve was tethered to the cut section of the short driveline tubing.The visible section of the bladder was fully unwrapped.A bend to the iabc central lumen within flex tip assembly area was noted at approximately 5.2cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.Dried/liquid blood was noted within the helium pathway.No other visual damage or abnormalities were noted to the returned sample.The fos (sc) connector was examined.The fos white connector was properly seated in the blue clamshell housing.The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The bladder thickness was measured at six points with measurements ranging from 0.0056in-0.0064in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document (b)(4).The fos (sc) connector was connected to the iabp and the iabp zeroed the iabc.The pump status displayed "ok" indicating the fiber is fully intact.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were no ted.Upon receipt, the teflon sheath was noted on a section of the bladder membrane, however, there is no evidence that the user attempted to remove the iabc and bladder through the sheath.The teflon sheath was moved towards the iabc bifurcate without any difficulty.Upon removal, the covered portion of the bladder was fully wrapped, and no visual damage was noted iabc bladder.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the bladder membrane.Under microscopic inspection, a leak site consistent with contact from a sharp object was noted at approximately 2.2cm from the iabc distal tip.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Re-sistance was noted at approximately 5.4cm from the iabc distal tip, which is the location of the pre-viously noted bend.The guidewire was able to advance through the central lumen.No blood or de-bris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "blood in the helium drive line" is confirmed.During the investigation, a puncture consistent with contact from a sharp object, was found on the distal end of the bladder.The damaged bladder allowed blood to enter the helium pathway.Based on a review of the device histo-ry record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The probable root cause is customer handling related.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description
It was reported "iabc abrasion/rupture.She placed me on speaker with the md.A large amount of blood was noted in the helium drive line immediately after insertion on initiation ofpumping.Alarms were noted on the pump.Md discussed why this could occur and commented that he noteddifficulty during insertion due to severe iliac disease".Additional inforamtion states that the iab catheter was removed and not replaced.The patient's current condition is reported as "fine".

Brand Name
ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22851475
Report Number3010532612-2025-00776
Device Sequence Number12862895
Product Code DSP
UDI-Device Identifier00801902007247
UDI-Public(01)00801902007247(11)240918(17)260831(10)18F24J0032(21)
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2026
Device Catalogue NumberIAB-05840-LWS-SC
Device Lot Number18F24J0032
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer09/09/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexMale